MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Codes Break (1069); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during cataract surgery with intraocular lens (iol) implantation, the surgeon had found that the upon injection upper haptic fractured, as the lower haptic did not fully enter the injector.The patient was not affected, as the fracture had been identified in time before implantation, and the surgery was completed on the same day.Additional information has been requested.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.Additional information was provided in h.3., h.6.And h.11.The intraocular lens (iol) was returned in the qualified company ii (b) cartridge.Viscoelastic was observed in the cartridge.The iol was at the nozzle entry area folded correctly.The broken tip of the leading haptic was observed at the end of the cartridge tip.This portion was also bent.This may indicate a plunger override occurred.The cartridge did not have evidence of being fully seated in a handpiece.This may have caused the plunger to be misaligned during advancement.The company ii (b) cartridge was cleaned for further evaluation.The iol was removed during cleaning.Topcoat dye stain testing was conducted with acceptable results.The returned product matched the provided photos.Qualified associated products were indicated.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.The root cause for the haptic fractured could not be determined.The position of the broken and bent leading haptic tip at the end of the cartridge with the iol at the nozzle entry area may indicate a plunger override occurred.The cartridge did not appear to have been fully seated in a handpiece.This may have caused the plunger to be misaligned when advancing.The instruction for use (ifu) instructs to slide the cartridge fully forward into the handpiece slot until it is secured firmly into position.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22586460
Report Number9681121-2025-00077
Device Sequence Number4565279
Product Code HQL
UDI-Device Identifier00380652552509
UDI-Public(01)00380652552509(17)290330(11)240401(10)31571974
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.190
Device Lot Number31571974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Patient SexUnknown